Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 40, NWS Buffalo, NY

March 26, 2013

NWS Buffalo, NY issued this small craft advisory at Mar 26, 2013, 3:15 AM EDT. It took effect at Mar 27, 2013, 6:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2013, 3:15 AM EDT (07:15 UTC)
In effect from
Mar 27, 2013, 6:00 AM EDT
Expired
Mar 27, 2013, 9:39 PM EDT
In force
16 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WHUS71 KBUF 260715
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
315 AM EDT TUE MAR 26 2013

LOZ043-044-261515-
/O.NEW.KBUF.SC.Y.0040.130327T0600Z-130328T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
315 AM EDT TUE MAR 26 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 4 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 4 AM EDT
THURSDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/TJP
7 follow-up statements
131 
WHUS71 KBUF 261358
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EDT TUE MAR 26 2013

LOZ043-044-262200-
/O.CON.KBUF.SC.Y.0040.130327T0600Z-130328T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
958 AM EDT TUE MAR 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
4 AM EDT THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
569 
WHUS71 KBUF 261951
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT TUE MAR 26 2013

LOZ043-044-270400-
/O.CON.KBUF.SC.Y.0040.130327T0600Z-130328T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
351 PM EDT TUE MAR 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
4 AM EDT THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
826 
WHUS71 KBUF 270141
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
941 PM EDT TUE MAR 26 2013

LOZ043-044-270945-
/O.EXT.KBUF.SC.Y.0040.130327T1000Z-130328T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
941 PM EDT TUE MAR 26 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO 4 AM
EDT THURSDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
548 
WHUS71 KBUF 270713
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
313 AM EDT WED MAR 27 2013

LOZ045-271515-
/O.EXB.KBUF.SC.Y.0040.130327T1000Z-130328T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
313 AM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WINDS...WEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-271515-
/O.EXB.KBUF.SC.Y.0040.130327T1000Z-130328T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
313 AM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-271515-
/O.EXT.KBUF.SC.Y.0040.130327T1000Z-130328T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
313 AM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/WCH
347 
WHUS71 KBUF 271346
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
946 AM EDT WED MAR 27 2013

LOZ043>045-272200-
/O.CON.KBUF.SC.Y.0040.000000T0000Z-130328T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
946 AM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-272200-
/O.CON.KBUF.SC.Y.0040.000000T0000Z-130328T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
946 AM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
793 
WHUS71 KBUF 271929
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT WED MAR 27 2013

LOZ043>045-280200-
/O.CON.KBUF.SC.Y.0040.000000T0000Z-130328T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
329 PM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-280200-
/O.CON.KBUF.SC.Y.0040.000000T0000Z-130328T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
329 PM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
752 
WHUS71 KBUF 280139
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
939 PM EDT WED MAR 27 2013

LEZ040-041-LOZ043>045-280245-
/O.CAN.KBUF.SC.Y.0040.000000T0000Z-130328T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
939 PM EDT WED MAR 27 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

WOOD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 3:11 AM EDT, 4 minutes earlier.

Area forecast discussion, Mar 26, 3:11 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
311 AM EDT TUE MAR 26 2013

.SYNOPSIS...
LOW PRESSURE CENTERED OFF THE NEW ENGLAND COAST WILL DRIFT OUT INTO
THE ATLANTIC TODAY AND TONIGHT. IN ITS WAKE...A NORTHWEST FLOW OF
INCREASINGLY MOIST AIR WILL OVERSPREAD THE REGION LATER TODAY AND
TONIGHT AND REMAIN IN PLACE THROUGH FRIDAY. THIS WILL RESULT IN
SCATTERED TO OCCASIONALLY NUMEROUS SNOW SHOWERS AND BELOW NORMAL
TEMPERATURES THROUGH THE END OF THE WEEK...BEFORE SOME MODERATION
DEVELOPS THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE CENTERED OFF THE NEW ENGLAND COAST EARLY THIS MORNING
WILL DRIFT OUT INTO THE ATLANTIC TODAY AND TONIGHT. IN ITS WAKE...A
DEEP LAYERED CYCLONIC FLOW OF INCREASING MOIST AIR WILL IMPACT OUR
AREA.

CURRENT RADAR IMAGES SHOW ONLY VERY WEAK RETURNS OVER WESTERN AND
CENTRAL NEW YORK. DUE TO THE INITIAL DRYNESS OF THE AIR...EXPECT
NOTHING MORE THAN A FEW PASSING FLURRIES DURING THE EARLY MORNING
HOURS. LATER THIS MORNING...INSTABILITY ASSOCIATED WITH DAYTIME
HEATING AND THE NORTHWEST UPSLOPE FLOW WILL LEAD TO SCATTERED SNOW
SHOWERS OVER THE HIGHER ELEVATIONS OF THE SOUTHERN TIER AND UPPER
GENESEE VALLEY AS WELL AS THE HIGHER ELEVATIONS EAST OF LAKE
ONTARIO. BECAUSE TEMPERATURES WILL BE ABOVE FREEZING FROM LATE
MORNING ON...EXPECT LITTLE OR NO ACCUMULATION WITH THESE SNOW
SHOWERS.

THE CHANCES FOR SNOW SHOWERS WILL GO UP TONIGHT. FIRST...THERE WILL
BE A GENERAL INCREASE IN LOW LEVEL MOISTURE WITH THE PERSISTENT
NORTHWEST UPSLOPE FLOW. AN ADDITIONAL SOURCE OF LIFT WILL BE
SUPPLIED BY AN UPPER LEVEL SHORT WAVE TROUGH THAT WILL BE DRIFTING
SOUTH ACROSS NEW ENGLAND AND NORTHERN NEW YORK STATE. GENERAL
ACCUMULATIONS OF AN INCH OR LESS ARE EXPECTED ACROSS THE HIGHER
ELEVATIONS.

TEMPERATURES WILL REMAIN BELOW AVERAGE DURING THIS PERIOD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
UNSETTLED WEATHER WILL CONTINUE THROUGH THE SHORT TERM AS A CLOSED
LOW CONTINUES TO SIT ALONG THE NEW ENGLAND COAST WITH A TROUGH
EXTENDING BACK INTO THE GREAT LAKES REGION...MAINTAINING A MOIST
NORTHWEST FLOW OF CHILLY AIR.

THE BEST WINDOW OF OPPORTUNITY FOR MORE WIDESPREAD SNOW THIS WEEK
WILL COME FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS THE EAST
COAST CUTOFF LOW WOBBLES SOUTH...AND THE MAIN TROUGH AXIS DROPS
SLOWLY SOUTH ACROSS THE LOWER LAKES. LARGE SCALE ASCENT WILL
INCREASE WITHIN THE DPVA REGION AHEAD OF THE TROUGH WEDNESDAY
AFTERNOON. MOISTURE WILL ALSO INCREASE SIGNIFICANTLY...PROVIDING A
MORE FAVORABLE TEMPERATURE AND HUMIDITY PROFILE FOR DENDRITIC
CRYSTAL GROWTH. THE AIRMASS WILL ALSO BE JUST COLD ENOUGH TO SUPPORT
SOME LIMITED LAKE ENHANCEMENT...WITH LAKE INDUCED EQUILIBRIUM LEVELS
AROUND 5-6K FEET.

GIVEN THE MOISTURE AND FORCING FOR ASCENT COMING TOGETHER...EXPECT
LIGHT SNOW TO BECOME MORE WIDESPREAD WEDNESDAY AFTERNOON AND
CONTINUE THROUGH AT LEAST THE FIRST HALF OF WEDNESDAY NIGHT BEFORE
DIMINISHING TO SCATTERED SNOW SHOWERS BY THURSDAY MORNING. SURFACE
TEMPS WILL BE ABOVE FREEZING IN MOST AREAS WEDNESDAY AFTERNOON...
WHICH WHEN COMBINED WITH THE HIGH LATE MARCH SUN ANGLE WILL PREVENT
MUCH ACCUMULATION. ONCE THE SUN GOES DOWN WEDNESDAY EVENING SURFACE
TEMPS WILL DROP...WITH A COATING TO AN INCH ACCUMULATION IN MOST
LOCATIONS. UPSLOPE FLOW WILL LIKELY ENHANCE THE SNOW ACROSS THE
HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE AND ALSO THE HIGHEST HILLTOPS
OF THE WESTERN FINGER LAKES...WITH 1-3 INCHES POSSIBLE IN THESE
AREAS.

ON THURSDAY SCATTERED SNOW SHOWERS WILL CONTINUE...ESPECIALLY ACROSS
HIGHER TERRAIN SUPPORTED BY UPSLOPE FLOW. SURFACE TEMPS WILL AGAIN
CLIMB ABOVE FREEZING SO THERE WILL NOT BE MUCH ADDITIONAL
ACCUMULATION AFTER ABOUT 10AM OR SO. THE BOUNDARY LAYER MAY BECOME
WARM ENOUGH TO ALLOW ANY LEFTOVER SNOW SHOWERS TO MIX WITH RAIN
DURING THE AFTERNOON ACROSS LOWER ELEVATIONS. EXPECT HIGHS IN THE
LOWER 40S ACROSS LOWER ELEVATIONS AND MID 30S ACROSS HIGHER TERRAIN.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MOIST CYCLONIC NORTHWEST FLOW WILL CONTINUE THURSDAY NIGHT THROUGH
FRIDAY NIGHT AS THE MEAN TROUGH CENTERED IN THE CANADIAN MARITIMES
ONLY SLOWLY DRIFTS EAST. EXPECT THE COVERAGE OF SNOW SHOWERS TO BE
LIMITED DURING THIS PERIOD...WITH THE GREATEST CHANCES AGAIN ACROSS
HIGHER TERRAIN SUPPORTED BY UPSLOPE FLOW. BOUNDARY LAYER TEMPS WILL
AGAIN WARM ENOUGH TO ALLOW RAIN TO MIX IN FRIDAY AFTERNOON WITH ANY
LEFTOVER PRECIP.

HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY AND LOWER LAKES ON
SATURDAY FINALLY BRINGING A DRYING TREND AS A RIDGE ALOFT ALSO
BUILDS OVERHEAD. 850MB TEMPS WILL STILL BE CHILLY AT AROUND -5C...
BUT INCREASING SUNSHINE SHOULD ALLOW TEMPS TO RECOVER INTO THE MID
40S AT LOWER ELEVATIONS AND UPPER 30S HIGHER TERRAIN.

BY SUNDAY THE NEXT TROUGH WILL BE ADVANCING EAST THROUGH THE GREAT
LAKES. THERE REMAINS SOME MODEL UNCERTAINTY WITH THE TIMING OF THIS
FEATURE. THE 00Z/26 GFS IS FAST ENOUGH TO ALLOW RAIN SHOWERS TO
ENTER WESTERN NY IN THE AFTERNOON...WHILE THE 12Z/25 ECMWF IS SLOWER
WITH SHOWERS ARRIVING SUNDAY NIGHT. 12Z/25 GEFS ENSEMBLE MEMBERS ARE
SPLIT ABOUT 50/50 BETWEEN THE GFS AND ECMWF TIMING. FOR NOW WILL
JUST INCLUDE SOME CHANCE POPS ACROSS THE WESTERN HALF OF THE AREA
SUNDAY AFTERNOON...WITH CHANCE EVERYWHERE SATURDAY NIGHT.
TEMPERATURES WILL CONTINUE TO MODERATE ON SUNDAY AS SOUTHERLY FLOW
DEEPENS AHEAD OF THE APPROACHING TROUGH. AN ADDED BOOST OF DOWNSLOPE
FLOW MAY ALLOW THE LAKE PLAINS TO WARM INTO THE LOWER 50S...WITH MID
TO UPPER 40S ELSEWHERE.

BY EARLY NEXT WEEK MODELS ARE BECOMING MORE AGGRESSIVE AGAIN IN
DIGGING ANOTHER DEEP TROUGH INTO THE GREAT LAKES AND NORTHEAST. THIS
WILL BRING A RETURN TO BELOW AVERAGE TEMPERATURES AND PERHAPS A FEW
SNOWFLAKES.

TAKING A LOOK FURTHER AHEAD INTO EARLY APRIL...THE 12Z GFS AND
EUROPEAN MODEL GUIDANCE ARE STARTING TO SHOW SIGNS THAT THE
PERSISTENT TROF ACROSS THE NORTHEAST MAY BE STARTING TO BREAK DOWN.
THE ARCTIC OSCILLATION /AO/ HAS BEEN IN THE TANK NEGATIVE THE PAST
10 DAYS...PRODUCING ANOMALOUSLY DEEP TROFS IN EASTERN NORTH AMERICA
AND WESTERN EUROPE. GEFS ENSEMBLE GUIDANCE CONTINUES TO SUGGEST THE
STRONG NEGATIVE AO WILL SLOWLY RELAX THROUGH EARLY APRIL.
WHAT THIS MEANS FOR WESTERN NEW YORK IS AN INCREASING CHANCE OF NEAR
TO PERHAPS ABOVE NORMAL TEMPERATURES FOR THE EARLY PORTIONS OF
APRIL. THERE WILL PROBABLY STILL BE SOME TROUGH AMPLIFICATIONS INTO
THE GREAT LAKES AND NORTHEAST WITH BRIEF SHOTS OF CHILLY AIR...BUT
THESE SHOULD BECOME LESS FREQUENT DURING THE FIRST HALF OF APRIL AS
THE NEGATIVE AO RELAXES. TIME WILL TELL...BUT AT LEAST THIS WILL
PROVIDE SOME HOPE FOR THOSE WHO WOULD LIKE SOME MORE SPRING-LIKE
WEATHER.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
AS LOW PRESSURE CENTERED OFF THE NEW ENGLAND COAST WILL CONTINUE TO
LIFT OUT INTO THE ATLANTIC TODAY. RELATIVELY DRY AIR IN THE LOWER
LEVELS WILL RESULT IN MAINLY VFR CONDITIONS TODAY...ALTHOUGH CIGS
MAY LOWER TO MVFR ACROSS THE SOUTHERN TIER EARLY THIS MORNING.

TONIGHT...INCREASING LOW LEVEL MOISTURE AND THE PERSISTENT NORTHWEST
UPSLOPE FLOW WILL LEAD TO AN INCREASE IN SNOW SHOWERS. THIS WILL
RESULT IN MORE WIDESPREAD MVFR CONDITIONS AS THE NIGHT WEARS ON.

OUTLOOK...
WEDNESDAY THROUGH FRIDAY...VFR/MVFR WITH SCATTERED SNOW
SHOWERS...WHICH MAY BECOME A BIT MORE NUMEROUS WEDNESDAY/WEDNESDAY
NIGHT.
SATURDAY...VFR.

&&

.MARINE...
LOW PRESSURE CENTERED OFF THE NEW ENGLAND COAST WILL DRIFT OUT INTO
THE ATLANTIC TODAY AND TONIGHT. IN ITS WAKE...A MODEST NORTHWEST
FLOW WILL BE IN PLACE OVER THE LOWER LAKES. THIS WILL LIKELY RESULT
IN SMALL CRAFT ADVISORY CONDITIONS ON LAKE ONTARIO BY LATE TONIGHT
AND ON BOTH LAKES ON WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM WEDNESDAY TO 4 AM EDT THURSDAY
         FOR LOZ043-044.

&&

SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...HITCHCOCK
LONG TERM...APFFEL/HITCHCOCK
AVIATION...TJP
MARINE...TJP
Hazardous weather outlook, Mar 25, 5:09 AM EDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
509 AM EDT MON MAR 25 2013

NYZ001>008-010>014-019>021-085-260915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
509 AM EDT MON MAR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-260915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
509 AM EDT MON MAR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.